Jump to content

samone: Cancer survivor trying to taper off Paxil and Klonopin


samone

Recommended Posts

Hi everyone,

 

I just joined so I think my account is still being approved... My history is below.  I am trying to get off both Paxil and Klonopin.

 

Basically I find that Paxil relaxes me not stimulates me... so my pdoc suggested the benzo taper first.  Has anyone else found that to be the case for them?

 

Also, she wants me to taper 25% a month on the Klonopin (I think 10%) is better.  Your thoughts?

 

Lastly, she also wanted me to updose my Paxil from 20mg to 30mg since she thinks that will help with my Klonopin taper.

 

Three days ago, I started my updose on Paxil -- and now by reading the postings on your site and paxilprogess, I think that was a big mistake. :( Can I just cut the 10mg since I've only updosed for 3 days on Paxil -- or do I need to taper from 30mg to 20mg?  Suggestions?

 

Also can I taper both at the same time or do I do one and then the other.  If I do one and then the other, how long should I wait to stabilize before I can taper the other?

 

I appreciate your comments in advance.

 

Best,

Samone

 

 

--

HISTORY

1989-2012 Self Medicated with Marijuana
10/12 Ovarian Cancer Surgery and quite MJ C/T
12/12-4/13 Chemo
12/12 started 10mg Paxil
12/12 started 1mg Klonopin
3/13 20mg Paxil
3/13 2mg Klonopin
6/13, 1/14, 3/14 failed taper both
5/14 tapered again STUPIDLY this time by 50% each since I began to run out both & did not want to C/T - got terrible s/x
6/14-7/11 went to ER 3 times - didn't know what was happening
7/14 Reinstated Paxil back to 20mg and Klonopin to 1.5 mg 
8/14 still having sleep, GI side effects, anxiety, depression, etc.
8/10/14 new pdoc suggested to up Paxil dose to 30mg
8/12/14 decided to stop updose on Paxil
What do I do?
Link to comment

Hi everyone!


 


I am currently trying to taper Klonopin 1.5mg and Paxil 20mg.


 


New pdoc wanted me to updose my Paxil from 20mg to 30mg  since she thinks that will help with my Klonopin taper.


 


Three days ago, I started my updose on Paxil -- and now by reading the postings on your site and paxilprogess, I think that was a big mistake.  :( 


 


Can I just cut out the new 10mg of Paxil from my daily dose, since I've only been on them for 3 days -- or do I need to taper from 30mg to 20mg? If I need to taper, does anyone have taper suggestions? 


 


Suggestions are greatly appreciated.


 


Samone


 


Link to comment
  • Moderator Emeritus

Hi samone and welcome to SA,

 

Thank you for providing your history, it makes it easier to understand your situation.  If you would copy those details to your signature, it would be even better as they would appear at the bottom of each post, this is how you do it:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

I think it would be safe to drop back down to 20mg of Paxil right away as you have only been on 30mg for 3 days.  I think this is a good decision and don't see the logic at all in increasing the dose of a drug that you are wanting to taper off.  It is often just as difficult to taper off an antidepressant as a benzo, so the lower the dose you are starting from, the easier its going to be.

 

We usually recommend tapering one drug at a time, starting with the antidepressant, this topic will explain why:

 

http://survivingantidepressants.org/index.php?/topic/2207-taking-multiple-psych-drugs-taper-the-antidepressant-first/

 

If you have looked around our site, you will know that we suggest 10% tapers for all kinds of drugs, this reduces the risk of experiencing withdrawal symptoms.

 

Here are our tips for tapering off Paxil:

 

http://survivingantidepressants.org/index.php?/topic/405-tips-for-tapering-off-paxil-paroxetine/

 

For help with tapering off Klonopin, please go to our members only benzo section here:  http://survivingantidepressants.org/index.php?/forum/29-members-only-benzo-tapering-discussion/

 

Its difficult to say how long anyone should wait between tapers because everyone is different.  Part of successful tapering includes learning how to listen to the body.  If you had an uneventful taper off Paxil, with very few symptoms, then perhaps you could start your next taper in a month.  But if you were experiencing some remaining withdrawal symptoms, you would want to wait until they settled down.

 

You will find a lot of friendly help and support here, I'm glad you found us.

 

Petu.

 

 

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • Administrator

Welcome, samone.

 

It's good to hear your doctor is concerned about you, but she happens to be wrong on all counts.

 

The reason we recommend going off the antidepressant before the benzo is because withdrawal itself causes activation such as anxiety, jumpiness, and sleeplessness. The benzo acts against that.

 

Coming off benzos can be activating in the same way. I have never heard increasing the Paxil dosage compensates for this.

 

In addition, taking an increased dosage of Paxil for an extended period of time means eventually you will have taper that, too, for longer.

 

If I were you, I'd very carefully go off the Paxil by 10% per month before attempting to reduce the benzo.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Administrator

Merged topics as samone's question was answered here.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

Hi samone! I can't improve on the advice (agree with all of it), but just want to welcome you to the forum. If you take your time and listen to your body, you'll do fine. Welcome!

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                1

Feb 2022            6                      0!!!                     0.00167               0.98                2.5 mg Ambien

Oct 2022       4.5 mg Lamictal    (off Celexa, off Xanax)   0.95 Valium    Ambien, 1/4 to 1/2 of a 5 mg tablet 

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy